← Return to Anyone have long term side effects on Gleevec for CML?

Discussion
Comment receiving replies
Profile picture for gillispie7 @gillispie7

My husband was diagnosed Dec 2011, and put on different drug with horrible side effects. 6 months later it was Gleevec (not generic) with few side effects off and on. When insurance changed he went on generic, about 3 yrs ago and although in almost complete remission, his vomiting, fatigue and dizziness is almost constant. All other tests look good, but he's getting worse. Has anyone gone through this and have suggestions? He's is anemic now and depressed. Goes to The James, so has good doctors. I don't know how to help him and it's not fair

Jump to this post


Replies to "My husband was diagnosed Dec 2011, and put on different drug with horrible side effects. 6..."

@gillispie7
Oh my gosh, your poor husband! Can’t imagine how awful he feels on a daily basis with vomiting, fatigue and dizziness. No wonder he’s feeling depressed!
It’s great that the meds are working to keep his CML under control but his quality of life is certainly not reflected in this success!

You mentioned he wasn’t having any issues on the non-generic Gleevec. While generic drugs contain the same active ingredients and are required to meet the same standards for safety, effectiveness, and quality, I’ve found in my own health that there are differences. There was a drug that I was taking in my own health journey. I reacted horribly to the generic version. My doctor wrote a narrative to the insurance company and I was able to get the brand named drug covered. No issues after that.
Sometimes we have to be the squeaky wheel!

There are also other medications for CML such as Imatinib (Gleevec, Imkeldi)
Nilotinib (Tasigna, Danziten)
Dasatinib (Sprycel)
Bosutinib (Bosulif)
Asciminib (Scemblix).
Each person has their own chemistry and some meds work better for some people than others. Often when there are side effects with one drug, switching may help alleviate the issues.

I’m sure you’ve discussed these ongoing, debilitating side effects with your husband’s doctors. Are they not concerned?